Jump to content

I visited a psychiatrist to see if he could help with insomnia and...


[...]

Recommended Posts

Hello guys,

 

I read you a lot but it's hard to me to participate because of my state and my difficulty in writing in english.

 

I started to taper Ativan in november 2010 from 7,25mg to 3mg now. In fact I was on 3mg about 4 months ago but my dad died and I was so bad I had to increase a little the dosage.

 

My main symptom is insomnia and the fear of having it. It has become chronical and I haven't had a normal night in the last 7 years, so it was well before beginning the taper. Insomnia obsesses me because for me its consequences are brutal (very high anxiety, continous intrusive thoughts, panic atacs, fatigue, etc.) during the day, so I am in a permanent state of alert. Impossible to get out this vicious circle of fear-adrenaline-fear because I can't avoid this phobia (other phobias can be avoided but we need to sleep every night).

 

So I went to a psychiatrist who is not super fan of pills (he is the author of a good book of philosophy here in Spain :)) and confirmed that he agreed that big part of my suffering is related to tolerance of benzos. But that there was also a psychological part and that I needed some support medication to succeed in the process: 25mg of Seroquel every night for sleeping and 200mg of Zoloft (I'm currently taking 100mg). He told me that if I did not take this meds it would probably be impossible to bear the withdrawal.

 

It seemed reasonable to me at that moment but now searching a little in the forum and over the net I have some questions:

 

- Would it be preferable to take the seroquel only occasionaly to not become tolerant or every night as he has prescribed me (he said it causes no addiction)?

 

- I have a problem of overweight now, but he told me that if I took only 25mg of seroquel a night that's a very low dose and that I would only get 1 or 2 kg, do you think he is right?

 

- I have found that Zoloft is an stimulating antidepressant, not sedative like others, so I'm worried to have even more anxiety if I take 200 or 300mg, I insisted on this question but he told me that stimulation is very very small and not noticeable, and that I needed such a high those because I have so strong obsessions. What do you think about it? Now I think that maybe the 100mg I currently take are causing some anxiety...

 

Of course I'm very suspicious of psychiatrists and I trust this forum much more, so I here I am!  ;)

 

 

 

Link to comment
Share on other sites

hi there

 

Biel look I want to tell you my story because It might help you quite a lot. I took Rivotril for 9 years 1 mg and Zolpiden 4 years 10 mg and now I am free from both since march. I went to  psychiatrist and she offered me the same treatment. And I have to tell you I am sleeping much better than before. It doesn't happend every night but at least 5 days during the week.

 

I am on 20 mg of Ipran (same of Soloft) and 25 mgs of Quetiapina (same of seroquel).

 

I hope someone can read this as well and tell us more about this treatment. For me its working

 

Si quieres me envias un mensaje personal y yo te explico tambien. Es poco complicado escribir en ingles

 

Sergio

Link to comment
Share on other sites

I took 3 doses of zoloft and it was like taking cocaine and ecstasy, it was very very bad for me.  That was only 50mg.  Never again!
Link to comment
Share on other sites

zoloft at 50mg for me was incredibly painful the anxiety increase was terrible..only at 50mg as well. Tried to stay on for 3 weeks so said F it lol. Since tour body is already accustomed to the zoloft though perhaps it won't be as bad
Link to comment
Share on other sites

Thank you for your answers.

 

Sergio: I'm happy that this medication is working for you. But the antidepressant that you take is not Zoloft (sertralina) but escitalopram, and your antidepressant does not belong to the stimulant family. How long are you taking 25mg of Seroquel (quiatepina)? Are you noticing any tolerance? What about your weight?

 

That psychiatrist told me that I can't develop any tolerance with Seroquel but I can't believe it, and I read a post of Beeper saying that she recommended not to take it everyday because of tolerance and weight gain.

 

Please can someone clarify about this point?

 

And also if you think that increasing the dose of Zoloft can increase anxiety when it's on the roofs? (maybe the classification of antidepressants in sedative and estimulant is not important, I don't know).

 

Thank you again.

Link to comment
Share on other sites

Yes Biel you are quite right. I took a different antidepressant as escitalopram but it is the same as ISSR.

 

The point here is that I am taking quetiapina and I gain two kilos more but doesn't really matters for me almost anyone notice this and if people do the say that I look healthier.

 

Torelance I dint think so, but if the drug develops this characteristic , it is going to be the same with all drugs, so you need do a trade off between some of them and  took the less worse.

 

No I am afraid no body else speak Spanish, but I do and I can explain everything to you if you need so. For example try to do a short story for people reading. As you can imaging it is a bit difficult fort everybody to read all.

 

 

Try to ask to Persererance, she is very nice for give information.

 

Yo te contare con mas detalle mi historia y asi vas a ver que aunque durisimo al principio cada semana algo pasa de nuevo y el cuerpo cambia. No he terminado aun pero estoy mejor ahora.  Animo bacan ¡

 

Yo soy  de MEDELLIN-COLOMBIA, es decir un Paisa

 

Link to comment
Share on other sites

  • 2 weeks later...
×
×
  • Create New...